Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 11:29 AM CDT for 7 counties in Mississippi; 4 counties in Arkansas; Shelby County, Tennessee. It was in force for 46 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 11:29 AM CDT (16:29 UTC)
- Expired
- Apr 4, 2011, 12:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 11:35 AM CDT | TSTM WND DMG | Horseshoe Lake, AR | MULTIPLE ROADS BLOCKED DUE TO DOWNED TREES. |
| Apr 4, 11:35 AM CDT | TSTM WND DMG | Robinsonville, MS | FARM BUILDING DESTROYED. SEVERAL TRAILERS BLOWN OFF THE FOUNDATIONS. |
| Apr 4, 11:36 AM CDT | TSTM WND DMG | Tunica, MS | UP TO 40 POWER LINES DOWN OR SNAPPED ALONG HWY 61 ACROSS THE COUNTY. LOTS OF TREES DOWN AND ROOFS DAMAGED. THE BACK WALL OF THE NORTH TUNICA FIRE DEPARTMENT BUILDING WAS BLOWN IN. A ROOF COLLAPSED OF A FARM SHOP. |
| Apr 4, 11:42 AM CDT | FUNNEL CLOUD | 5 S Walls, MS | FUNNEL CLOUD NEAR I-69 SOUTH OF WALLS |
| Apr 4, 11:43 AM CDT | TSTM WND DMG | Robinsonville, MS | POWERLINES DOWN AND TREES UPROOTED IN THE TOWN OF ROBINSONVILLE...WINDS ESTIMATED BY CALLER AT 70 MPH. NEAR THE INTERSECTION OF HWY 61 AND CASINO ROAD. |
| Apr 4, 11:45 AM CDT | TSTM WND DMG | 3 W Germantown, TN | LARGE TREES DOWN ON HOMES...AUTOMOBILES...AND ACROSS ROADS. TREE LIMBS ARE THROUGH ROOVES. MANY HOMES DAMAGED WITH MANY TREES DOWN. |
| Apr 4, 11:45 AM CDT | TSTM WND DMG | Horn Lake, MS | PART OF ROOF TORN OFF A HOUSE DUE TO STRAIGHT LINE WINDS...OTHER HOUSES HAD SHINGLES TORN OFF IN THE TOWN OF HORN LAKE. |
| Apr 4, 11:45 AM CDT | TSTM WND GST 70 | 3 Ne Hernando, MS | ALSO...WALL CLOUD WITH SOME ROTATION NEAR HWY 51 NE OF HERNANDO. |
| Apr 4, 11:50 AM CDT | TSTM WND DMG | 2 W Germantown, TN | WINDOWS BLOWN OUT AT ST FRANCIS HOSPITAL ON PARK AVENUE. ALSO BUILDING DAMAGE...WITH SHREDDED INSULATION. |
| Apr 4, 11:50 AM CDT | TSTM WND DMG | 3 W Germantown, TN | WINDOWS BLOWN OUT IN CLARK TOWER. |
| Apr 4, 11:53 AM CDT | TSTM WND GST 65 | 5 Nne Southaven, TN | 56 KNOT GUST AT THE MEMPHIS INTERNATION AIRPORT. |
| Apr 4, 12:00 PM CDT | TSTM WND DMG | Germantown, TN | TREES DOWN THROUGHOUT GERMANTOWN...STOPLIGHT DAMAGED AT GERMANTOWN PARKWAY AND WOLF RIVER BLVD...AND A TREE IS DOWN ON A HOUSE NEAR ALLENBY ROAD. |
| Apr 4, 12:00 PM CDT | TSTM WND DMG | Senatobia, MS | MULTIPLE TREES DOWN IN SENATOBIA. |
| Apr 4, 12:05 PM CDT | FUNNEL CLOUD | 4 W Olive Branch, MS | SEVERE FENCE DAMEAGE FROM WIND. WINDS ROTATING WHEN SQUALL HIT. |
| Apr 4, 12:05 PM CDT | TSTM WND DMG | 6 Ene Senatobia, MS | TREES DOWN AND LAWN FURNITURE THROW. 1 MILE NORTH OF INTERSECTION OF HWY 305 AND HWY 4. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:22 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS54 KMEG 041629
SVRMEG
ARC035-077-107-123-MSC027-033-107-119-135-137-143-TNC157-041715-
/O.NEW.KMEG.SV.W.0081.110404T1629Z-110404T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1215 PM CDT
* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WIDENER TO 13 MILES SOUTHWEST OF
SHERARD...OR ALONG A LINE EXTENDING FROM MADISON TO 11 MILES
SOUTHEAST OF WHITE RIVER NATIONAL WILDLIFE REFUGE...AND MOVING EAST
AT 65 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
FORREST CITY...HELENA...HUGHES...MADISON...MARIANNA...WEST
HELENA...BATESVILLE...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
BRANCH...SENATOBIA AND SOUTHAVEN.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
LAKE AND TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3398 9065 3399 9066 3412 9067 3412 9092
3506 9083 3511 8973 3419 8974 3416 9015
3398 9043
TIME...MOT...LOC 1628Z 269DEG 58KT 3508 9060 3411 9082
$$1 follow-up statement
587
WWUS54 KMEG 041653
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT MON APR 4 2011
ARC077-107-123-041703-
/O.CAN.KMEG.SV.W.0081.000000T0000Z-110404T1715Z/
PHILLIPS AR-LEE AR-ST. FRANCIS AR-
1153 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCIS...
EASTERN LEE AND EASTERN PHILLIPS COUNTIES IS CANCELLED...
AT 1153 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3398 9065 3399 9066 3411 9064 3413 9064
3509 9021 3511 8973 3419 8974 3416 9015
3398 9043
TIME...MOT...LOC 1653Z 269DEG 58KT 3508 9010 3411 9034
$$
ARC035-MSC027-033-107-119-135-137-143-TNC157-041715-
/O.CON.KMEG.SV.W.0081.000000T0000Z-110404T1715Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-
QUITMAN MS-TALLAHATCHIE MS-SHELBY TN-
1153 AM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN SHELBY...NORTHWESTERN TALLAHATCHIE...QUITMAN...EASTERN
COAHOMA...PANOLA...TATE...EASTERN TUNICA...DESOTO AND SOUTH CENTRAL
CRITTENDEN COUNTIES...
AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SOUTHWEST MEMPHIS
TO LONGSTREET...OR ALONG A LINE EXTENDING FROM WEST MEMPHIS TO 12
MILES SOUTHEAST OF CLARKSDALE...MOVING EAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BATESVILLE...
CLARKSDALE...COAHOMA...COURTLAND...DENTON...FALCON...GLENVILLE...
HERNANDO...HOLLYWOOD...HORN LAKE...LULA...LYON...MEMPHIS AND NEWPORT.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...HORN LAKE...MOON LAKE AND ROBCO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3398 9065 3399 9066 3411 9064 3413 9064
3509 9021 3511 8973 3419 8974 3416 9015
3398 9043
TIME...MOT...LOC 1653Z 269DEG 58KT 3508 9010 3411 9034
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:38 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 4, 10:38 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CDT MON APR 4 2011
.UPDATE...
FRONTAL POSITION IS A LITTLE FASTER THAN EXPECTED SO ADJUSTED
HOURLY TEMPERATURES AND WINDS IN GRIDS. TEXT PRODUCTS SHOULD HAVE
VERY SMALL CHANGES IF ANY AT ALL.
&&
.DISCUSSION...
SEVERE WEATHER HAS ALREADY STARTED ACROSS THE AREA AND WILL
CONTINUE. STORMS WELL AHEAD OF THE FRONT ARE GETTING BETTER
ORGANIZED AND ARE SHOWING SIGNS OF SEVERE WEATHER. MODELS
INDICATE STORMS SHOULD BE OUT OF THE AREA BY 6 PM. RADAR TIMING
SUGGESTS A COUPLE HOURS EARLIER.
WIND ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO CAUSE 20 TO 30
MPH WINDS ACROSS THE AREA SO WILL CONTINUE THE WIND ADVISORY.
WINDS BEHIND THE FRONT ARE ALSO STRONG ENOUGH TO KEEP THE ADVISORY
GOING. TLSJR
&&
.PREV DISCUSSION... /ISSUED 627 AM CDT MON APR 4 2011/
UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/
DISCUSSION...
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.
INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.
THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.
FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.
MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.
THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.
JCL
&&
.AVIATION...
12Z TAF CYCLE
NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.
GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 37 62 45 / 100 10 0 0
MKL 75 33 60 39 / 100 10 0 0
JBR 71 34 62 41 / 100 10 0 0
TUP 79 37 61 37 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 4, 5:23 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CDT MON APR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES THE CITY OF JONESBORO. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM. VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50 MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY. THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH LATE AFTERNOON. JCL
In the hours before
Special weather statement, Apr 4, 9:15 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CDT MON APR 4 2011 MSZ002>005-008-012>014-TNZ050-052>055-089>092-041445- ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-TATE MS-UNION MS- LAFAYETTE MS-PANOLA MS-DECATUR TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN- MADISON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN- 915 AM CDT MON APR 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 AM CDT FOR... WEST CENTRAL DECATUR COUNTY IN TENNESSEE... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... BENTON COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... CHESTER COUNTY IN SOUTHWEST TENNESSEE... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES NORTHWEST OF CLOVERPORT TO 4 MILES EAST OF BARR AT 916 AM CDT...MOVING NORTHEAST AT 105 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...CHESTER...DECATUR...FAYETTE...HARDEMAN... HARDIN...HAYWOOD...HENDERSON...LAFAYETTE...MADISON...MARSHALL... MCNAIRY...PANOLA...TATE...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...BOLIVAR...CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HENDERSON...HOLLY SPRINGS...RIPLEY... SELMER...T O FULLER STATE PARK AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3565 8807 3457 8889 3455 8989 3562 8907 TIME...MOT...LOC 1416Z 239DEG 89KT 3550 8891 3469 8955
Local storm report, Apr 4, 9:57 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 4 S KENNETT 36.18N 90.05W
04/04/2011 E0.75 INCH DUNKLIN MO AMATEUR RADIO
DIME SIZE HAIL
&&
RRHLocal storm report, Apr 4, 10:22 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 2 N CAMPBELL 36.52N 90.07W
04/04/2011 DUNKLIN MO TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER THE ROAD ON HIGHWAY H...2
MILES NORTH OF CAMPBELL.
&&
RRHLocal storm report, Apr 4, 10:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011 E1.00 INCH LAUDERDALE TN TRAINED SPOTTER
1 INCH HAIL ESTIMATED AT FORT PILLOW STATE PARK.
1015 AM TSTM WND GST SW FORT PILLOW STATE PA 35.63N 89.85W
04/04/2011 E60.00 MPH LAUDERDALE TN TRAINED SPOTTER
60 MPH WIND GUST ESTIMATED IN FORT PILLOW STATE PARK.
1032 AM HAIL HALLS 35.87N 89.40W
04/04/2011 E0.50 INCH LAUDERDALE TN TRAINED SPOTTER
MARBLE SIZE HAIL IN THE TOWN OF HALLS.
&&
RRHLocal storm report, Apr 4, 10:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM HAIL FALKNER 34.85N 88.93W
04/04/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL IN THE TOWN OF FALKNER.
&&
RRHLocal storm report, Apr 4, 11:16 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TSTM WND GST 5 W MARIANNA 34.77N 90.85W
04/04/2011 E60.00 MPH LEE AR TRAINED SPOTTER
POSSIBLE TORNADO SITED ON HWY 79 5 MILES WEST OF
MARIANNA.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:42 PM CDT | River Flood Warning | MEG | Monroe | 48 hr |
| Apr 3, 8:42 PM CDT | River Flood Warning | MEG | Monroe | 46 hr |
| Apr 4, 8:50 AM CDT | Special Weather Statement | MEG | Marshall | 25 min |
| Apr 4, 9:15 AM CDT | Special Weather Statement | MEG | Benton, Marshall, Tippah | 30 min |
| Apr 4, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah, Union | 53 min |
| Apr 4, 10:42 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 48 min |
| Apr 4, 10:59 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 34 min |
| Apr 4, 11:49 AM CDT | Tornado Warning | MEG | DeSoto | 20 min |
| Apr 4, 12:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 4 more | 43 min |
| Apr 4, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 41 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 6 more | 50 min |
| Apr 4, 1:19 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 29 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 51 min |
| Apr 4, 2:16 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 29 min |
| Apr 4, 2:57 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 33 min |
| Apr 4, 3:28 PM CDT | Special Weather Statement | MEG | Monroe | 32 min |
| Apr 4, 3:51 PM CDT | Frost Advisory | MEG | Benton, Coahoma, DeSoto, Marshall, Panola, Quitman and 2 more | 12 hr |
| Apr 4, 4:00 PM CDT | Special Weather Statement | MEG | Itawamba, Monroe | 45 min |
| Apr 4, 7:31 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 37 min |
| Apr 4, 8:05 AM CDT | Special Weather Statement | MEG | Cross, Poinsett | 40 min |
| Apr 4, 8:19 AM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 41 min |
| Apr 4, 8:26 AM CDT | Special Weather Statement | MEG | Clay | 49 min |
| Apr 4, 8:39 AM CDT | Special Weather Statement | MEG | Greene, Lawrence | 51 min |
| Apr 4, 8:48 AM CDT | Special Weather Statement | MEG | Crittenden, Cross | 42 min |
| Apr 4, 8:55 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 50 min |
| Apr 4, 9:06 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 39 min |
| Apr 4, 9:39 AM CDT | Severe Thunderstorm Warning | MEG | Clay | 51 min |
| Apr 4, 10:25 AM CDT | River Flood Advisory | MEG | Mississippi | 68 hr |
| Apr 4, 10:53 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 52 min |
| Apr 4, 11:18 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 27 min |
| Apr 4, 11:39 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 51 min |
| Apr 4, 9:43 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Henderson, Madison | 47 min |
| Apr 4, 10:35 AM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, Henderson, McNairy | 26 min |
| Apr 4, 12:02 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 28 min |
| Apr 4, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Henry and 2 more | 38 min |
| Apr 4, 12:15 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 45 min |
| Apr 4, 12:20 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 25 min |
| Apr 4, 12:23 PM CDT | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 37 min |
| Apr 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Henry, Madison, Weakley | 35 min |
| Apr 4, 12:43 PM CDT | Tornado Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 47 min |
| Apr 4, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, McNairy | 42 min |
| Apr 4, 12:57 PM CDT | Tornado Warning | MEG | Chester, Hardin, McNairy | 33 min |
| Apr 4, 1:08 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin | 77 min |
| Apr 4, 1:23 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.